Alert archive / Oklahoma / Tornado Warnings in 2006
Tornado Warning 12, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Mar 30, 2006, 2:58 PM CST for Garvin County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2006, 2:58 PM CST (20:58 UTC)
- Expired
- Mar 30, 2006, 3:30 PM CST
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Garvin County, OK
The radar
The Norman radar (KTLX), 77 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 11:08 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1250 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 302059 TOROUN OKC049-302130- /O.NEW.KOUN.TO.W.0012.060330T2058Z-060330T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 258 PM CST THU MAR 30 2006 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... GARVIN COUNTY IN SOUTHERN OKLAHOMA * UNTIL 330 PM CST * AT 258 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES SOUTHWEST OF ELMORE CITY...MOVING EAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE ELMORE CITY...FOSTER...PAULS VALLEY...PERNELL AND WYNNEWOOD. TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3467 9755 3451 9752 3454 9717 3482 9706 $$ ...SPEG.
1 follow-up statement
000 WWUS54 KOUN 302110 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 310 PM CST THU MAR 30 2006 OKC049-302130- /O.CON.KOUN.TO.W.0012.000000T0000Z-060330T2130Z/ GARVIN OK- 310 PM CST THU MAR 30 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CST FOR GARVIN COUNTY... AT 306 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR ELMORE CITY CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS STORM IS MOVING EAST-NORTHEAST AT 40 MPH AND WILL AFFECT AREAS NEAR ELMORE CITY AND INTERSTATE 35 BETWEEN MILE MARKERS 60 AND 73. THE STORM STILL SHOWS SOME SIGNS OF ROTATION 2 MILES SOUTH OF ELMORE CITY. THIS SEVERE THUNDERSTORM IS STILL CAPABLE OF PRODUCING A TORNADO AND RESIDENTS OF GARVIN COUNTY SHOULD REMAIN ALERT. * LOCATIONS IN THE WARNING INCLUDE ELMORE CITY...FOSTER...PAULS VALLEY AND WYNNEWOOD. LAT...LON 3467 9755 3451 9752 3454 9717 3482 9706 $$ ...SPEG.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Mar 30, 2:34 PM CST, 24 minutes earlier.
Area forecast discussion, Mar 30, 2:34 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
234 PM CST THU MAR 30 2006
.DISCUSSION...
VERY ACTIVE DAY ACROSS CWA TODAY AND THIS COULD CONT INTO FIRST PART
OF EVENING BEFORE PAC COLD FRONG CATCHES UP WITH DRY LINE. DRY LINE
HAS BEEN MOVING EAST QUITE A BIT SLOWER THAT PREV MODEL RUNS WOULD
HAVE INDICATED. WILL KEEP SOME HIGHER POPS GOING THIS EVENING ACROSS
SE OK AND SOME LOW POPS THROUGHOUT THE NIGHT. WILL ALSO KEEP RED
FLAG WARNING AND WIND ADVISORY GOING INTO THE EARLY EVENING
HOURS... BUT WINDS SHOULD DROP OFF QUICKLY SHORTLY AFTER SUNSET.
APPEARS FRONT WILL STALL NEAR THE RED RIVER TONIGHT AND REMAIN
NEAR THIS LOCATION TOMORROW BEFORE MAKING A QUICK RETURN NORTH FRI
NIGHT. WILL KEEP POPS GOING EVERYWHERE SAT INTO SUN AS NEXT WAVE
TRACKS ACROSS CENTRAL AND SOUTHERN PLAINS.
ACTIVE PATTERN CONT THROUGHOUT NEXT WEEK WITH A DAY OR POSSIBLE TWO
BETWEEN SYSTEMS ROLLING OUT OF WEST AND SOUTHWEST U.S. TOWARD THE
PLAINS. SPRING APPEARS TO HAVE SPRUNG.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 51 78 55 81 / 20 0 20 30
HOBART OK 48 78 55 82 / 10 0 30 30
WICHITA FALLS TX 56 83 60 83 / 10 0 40 30
GAGE OK 41 74 46 79 / 10 0 10 30
PONCA CITY OK 50 75 50 80 / 20 0 10 30
DURANT OK 62 83 63 83 / 40 20 40 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR OKZ004-OKZ005-
OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-OKZ013-
OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-
OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-
OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR OKZ004-OKZ005-
OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-OKZ013-
OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-
OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-
OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
TX...RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR TXZ083-TXZ084-
TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TXZ083-TXZ084-
TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
30/30Hazardous weather outlook, Mar 30, 2:15 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
215 PM CST THU MAR 30 2006
OKZ004>048-050>052-TXZ083>090-311300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
215 PM CST THU MAR 30 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
CENTRAL AND EASTERN OKLAHOMA. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA IS NORTH AND EAST OF A LINE FROM MEDFORD
...TO EL RENO...TO CHICKASHA...TO ARDMORE...TO ATOKA. THE SLIGHT
RISK AREA INCLUDES ALL AREAS WEST OF THE MODERATE RISK AREA AND EAST
OF THE DRY LINE....INCLUDING WESTERN NORTH TEXAS AND SOUTHEAST
OKLAHOMA.
TIMING...
SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON. AS THE DRY
LINE PASSES ANY ONE LOCATION...THE SEVERE WEATHER THREAT WILL
DIMINISH.
IMPACTS...
DAMAGING HAIL TO THE SIZE OF TENNIS BALLS AND DAMAGING WIND GUSTS IN
EXCESS OF 65 MPH WILL BE POSSIBLE. TORNADOES ARE ALSO POSSIBLE WITH
THE MOST INTENSE SUPERCELL STORMS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL EAST OF THE
DRY LINE CAN EXPECT TO BE INVOLVED IN SEVERE WEATHER OPERATIONS
THROUGH THE AFTERNOON.
AREAS BEHIND THE DRY LINE WILL EXPERIENCE VERY STRONG WINDS AND AN
INCREASING THREAT OF WILDFIRES THROUGH THE AFTERNOON.
DISCUSSION...
NUMEROUS STORMS HAVE DEVELOPED ALONG THE DRY LINE AND WILL CONTINUE
THROUGH THE AFTERNOON. VERY HIGH LEVELS OF WIND SHEAR ALONG WITH
HIGH INSTABILITY WILL PERSIST ALONG AND JUST EAST OF THE DRY LINE.
THE STORMS MOVING THROUGH THIS VERY FAVORABLE ENVIRONMENT WILL BE
CAPABLE OF BECOMING SUPERCELLS. LARGE HAIL AND DAMAGING WIND GUSTS
ARE THE MAIN CONCERNS. HOWEVER... THERE IS ALSO THE POTENTIAL FOR
TORNADOES WITH THE MOST INTENSE STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY MAR 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG WINDS WILL AFFECT AREAS BEHIND THE DRY LINE...WITH SUSTAINED
SPEEDS OF 25 TO 35 MPH AND OCCASIONAL GUSTS TO AROUND 50 MPH. THE
STRONG WINDS AND WARM TEMPERATURES WILL RESULT IN VERY HIGH TO
EXTREME FIRE DANGER...ESPECIALLY IN WESTERN PARTS OF OKLAHOMA AND
NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
AN ACTIVE SEVERE WEATHER PATTERN WILL CONTINUE THROUGH THE MIDDLE OF
NEXT WEEK. A COLD FRONT WILL CATCH UP TO THE DRY LINE LATE THURSDAY
NIGHT BEFORE STALLING FROM SOUTHEAST OKLAHOMA INTO NORTH TEXAS
FRIDAY. THUNDERSTORMS WILL BE POSSIBLE NEAR THE BOUNDARY ON FRIDAY
WITH THUNDERSTORMS CHANCES SPREADING NORTHWARD FRIDAY NIGHT AND
SATURDAY AS THE BOUNDARY BEGINS LIFTING NORTHWARIn the hours before
Special weather statement, Mar 30, 1:43 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 143 PM CST THU MAR 30 2006 OKZ013-019-020-302000- NOBLE OK-PAYNE OK-LOGAN OK- 143 PM CST THU MAR 30 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN...NOBLE AND PAYNE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF MULHALL AT 143 PM CST...MOVING NORTHEAST AT 50 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN LOGAN...NOBLE AND PAYNE COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
Local storm report, Mar 30, 2:00 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
200 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL 4 S NEWCASTLE 35.19N 97.60W
03/30/2006 E0.88 INCH MCCLAIN OK NWS EMPLOYEE
0143 PM HAIL NORMAN 35.22N 97.44W
03/30/2006 E1.00 INCH CLEVELAND OK NWS EMPLOYEE
QUARTER HAIL IN CASCADE ESTATES.
0143 PM HAIL NORMAN 35.22N 97.44W
03/30/2006 E0.75 INCH CLEVELAND OK AMATEUR RADIO
AT WESTHEIMER FIELD.
0140 PM HAIL NEWCASTLE 35.25N 97.60W
03/30/2006 E1.00 INCH MCCLAIN OK PUBLIC
&&
DW/FMLocal storm report, Mar 30, 2:05 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
205 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HAIL 7 N DUNCAN 34.62N 97.97W
03/30/2006 E1.75 INCH STEPHENS OK AMATEUR RADIO
&&
DW/FMLocal storm report, Mar 30, 2:20 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
220 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 5 NW KINGFISHER 35.91N 98.00W
03/30/2006 E1.00 INCH KINGFISHER OK EMERGENCY MNGR
0205 PM TSTM WND GST 1 S DUNCAN 34.51N 97.97W
03/30/2006 M58 MPH STEPHENS OK AMATEUR RADIO
0211 PM HAIL DUNCAN 34.52N 97.97W
03/30/2006 E1.75 INCH STEPHENS OK AMATEUR RADIO
&&
DW/FMLocal storm report, Mar 30, 2:42 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
242 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST MORRISON 36.29N 97.01W
03/30/2006 E60 MPH NOBLE OK PUBLIC
&&
DW/FMSpecial weather statement, Mar 30, 2:50 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 250 PM CST THU MAR 30 2006 TXZ089-090-302115- CLAY TX-ARCHER TX- 250 PM CST THU MAR 30 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND CLAY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER ARCHER CITY AT 250 PM CST... MOVING NORTHEAST AT 40 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ARCHER AND CLAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:41 AM CST | Severe Thunderstorm Warning | OUN | Kay | 34 min |
| Mar 30, 10:14 AM CST | Wind Advisory | OUN | Alfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more | 8 hr |
| Mar 30, 10:32 AM CST | Severe Thunderstorm Warning | OUN | Kiowa | 43 min |
| Mar 30, 10:43 AM CST | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Major, Washita | 47 min |
| Mar 30, 11:25 AM CST | Severe Thunderstorm Warning | OUN | Blaine | 35 min |
| Mar 30, 11:44 AM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 46 min |
| Mar 30, 11:57 AM CST | Severe Thunderstorm Warning | OUN | Blaine, Canadian | 32 min |
| Mar 30, 12:28 PM CST | Severe Thunderstorm Warning | OUN | Kingfisher | 32 min |
| Mar 30, 12:29 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 46 min |
| Mar 30, 1:03 PM CST | Severe Thunderstorm Warning | OUN | Kay | 42 min |
| Mar 30, 1:15 PM CST | Severe Thunderstorm Warning | OUN | Cleveland, Cotton, Grady, McClain, Stephens | 45 min |
| Mar 30, 1:48 PM CST | Tornado Warning | OUN | Logan | 10 min |
| Mar 30, 1:50 PM CST | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 27 min |
| Mar 30, 1:56 PM CST | Severe Thunderstorm Warning | OUN | Noble, Payne | 49 min |
| Mar 30, 1:57 PM CST | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 48 min |
| Mar 30, 2:34 PM CST | Tornado Warning | OUN | Garvin, Stephens | 26 min |
| Mar 30, 3:28 PM CST | Severe Thunderstorm Warning | OUN | Garvin | 47 min |
| Mar 30, 4:16 PM CST | Severe Thunderstorm Warning | OUN | Garvin, Pontotoc | 44 min |
| Mar 30, 4:54 PM CST | Severe Thunderstorm Warning | OUN | Love | 51 min |
| Mar 30, 4:57 PM CST | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc | 48 min |
| Mar 30, 5:41 PM CST | Severe Thunderstorm Warning | OUN | Love | 49 min |
| Mar 30, 5:43 PM CST | Severe Thunderstorm Warning | OUN | Hughes | 32 min |
Nearby
Tornado Warnings in Oklahoma, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.